Georgia, 2006

Damaging Wind in Georgia, May 27, 2006

May 27, 2006 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 27, 1:11 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, May 27, 1:11 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SAT MAY 27 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...TEMPS HAVE RISEN INTO
THE LWR-MID 90S THIS AFTN WITH A FEW UPR 90S BEING OBSERVED ACROSS
INTERIOR SE GA. MOST LOCATIONS SHOULD EASILY TOP OUT IN THE MID-UPR
90S WITH HEAT INDICES AROUND 100 DEG THROUGH ERLY EVNG. WNDS AT
EDISTO BEACH AND FOLLY BEACH HAVE RECENTLY BACKED A BIT MORE TO THE
SW SUGGESTING A SEVERELY DELAYED RESULTANT SEA BREEZE IS TRYING TO
MATERIALIZE ALONG THE SC COAST. THERE ARE NO SUCH INDICATIONS
FARTHER S ALONG THE GA COAST AS WNDS AT TYBEE ISLAND AND SAINT
SIMMONS ARE STILL SOLIDLY W. INSTABILITY IS HIGH ACROSS THE RGN
/CAPES AOA 2500 J/KG AND LI/S -6 TO -7C/ BUT WITH WLY FLOW ALOFT...
WK SFC CONVG /MAINLY ALONG THE SEA BREEZE/ AND WK SHEAR PROFILES SEE
NO REASON TO GO ANY HIGHER THAN 20 PCNT POPS ATTM. WK FNTL BNDRY WL
SAG ACROSS THE MIDLANDS AND PORTIONS OF E-CNTRL GA TNGT. THE 27/12Z
WRF IS INSISTENT THAT SOME SORT OF ORGANIZED MCS MAY BRUSH SE GA AND
FAR SRN SC AHEAD OF THE FNT LTR THIS EVNG. NOT READY TO JUMP HIGH
POPS JUST YET GIVEN CURRENT CONVECTIVE TRENDS BUT THIS IS SOMETHING
THE EVNG SHIFT WL HAVE TO MONITOR. ANOTHER MUGGY NGT IS IN STORE
WITH LOWS AROUND 70 INLAND TO THE MID 70S COAST.

WK BNDRY WL SINK THROUGH THE AREA ON SUN AS HIGH PRES BUILDS DOWN
THE LEE OF THE APPALACHIANS. BNDRY IS QUITE DIFFUSE BUT COULD
PROVIDE ENOUGH LOW-LVL CONVG TO SPARK OFF ISOLD TO SCT TSTMS DURING
THE AFTN...MAINLY S OF I-16 AND W OF I-95. PCPN CHANCES FOR THE
CHARLESTON AND TRI-COUNTY AREAS WL BE QUITE LOW AS PRONOUNCED
MID-LVL DRYING ADVECTS IN FROM THE N. HIGHS WL RANGE FROM THE LWR
90S N TO THE MID 90S S AND COOLER AT THE BEACHES WITH A DVLPG
ONSHORE FLOW. SUN NGT WL BE SOMEWHAT COOLER WITH LOWS IN THE MID-UPR
60S INLAND WITH UPR 60-LWR 70S COAST.
&&

.LONG TERM /MONDAY THROUGH SATURDAY/...MEDIUM RANGE GUIDANCE REMAINS
IN GOOD AGREEMENT EARLY IN THE EXTENDED...WITH SOLUTIONS DIVERGING A
BIT BY LATE IN THE PERIOD. H5 RIDGING IS EXPECTED TO HOLD STRONG
THROUGH MID WEEK...RESULTING IN RAIN FREE WEATHER MON THROUGH WED.
UPPER HEIGHTS BEGIN TO LOWER AND LOW LEVEL MOISTURE BEGINS TO
INCREASE LATER IN THE WEEK...AS RETURN FLOW GETS ESTABLISHED IN
ADVANCE OF NEXT FRONTAL BOUNDARY. MODEL SOLUTIONS DIFFER ON TIMING
OF THIS FRONTAL BOUNDARY THROUGH THE AREA LATE IN THE WEEK...WITH
THE GFS SUGGESTING A FRONTAL PASSAGE MAY OCCUR AS EARLY AS LATE FRI
OR FRI NIGHT. MODEL CONSENSUS HOWEVER FAVORS A FRONTAL PASSAGE LATE
SAT OR SAT NIGHT...WITH THE 00Z UKMET/00Z ECMWF/12Z CANADIAN ALL ON
BOARD WITH THIS IDEA. FORECAST WILL REFLECT MODEL CONSENSUS...WITH
SLGT CHC/LOW CHC POPS THU THROUGH SAT. TEMPERATURES THROUGH THE
EXTENDED ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO MON AND TUE...THEN
NEAR NORMAL WED THROUGH SAT.
&&

.MARINE...SLY WNDS WL PERSIST TNGT. WK LLJ WL LIKELY BRING WNDS BACK
UP CLOSER TO 10-15 KT WITHIN 20 NM AND 15 KT BEYOND 20 NM AFT
MIDNGT. WK FNTL BNDRY WL SINK S THROUGH THE SC WTRS SUN MRNG...
LIKELY STALLING OR SLOWING DOWN NEAR THE SAVANNAH RIVER BY ERLY
AFTN. FNT WL MERGE WITH OR DSPT SUN AFTN AS THE AFTN SEA BREEZE
MOVES INLAND RESULTING IN A GENERAL ONSHORE FLOW ACROSS THE ENTIRE
MARINE AREA. AN ONSHORE FLOW WL PERSIST THROUGH SUN NGT.

HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WESTERN ATLANTIC MON
THROUGH THU...RESULTING IN A GENERALLY EASTERLY FLOW ACROSS THE
WATERS. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 3 FT
MON THROUGH THU.
&&

.AVIATION...CURRENT SATELLITE IS SHOWING SOME CU DEVELOPING AROUND
THE AREA. WINDS WILL STAY AS A SW COMPONENT FOR MOST OF THE
AFTERNOON...DON/T THINK SEABREEZE WILL QUITE MAKE IT TO THE SAV
TERM. WINDS WILL START TO DECOUPLE OVERNIGHT AND BACK MORE NW TOWARD
MORNING. KEPT CB IN SAV AS ISOLATED TSTMS COULD GENERATE LATE THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST
PERIOD FOR BOTH CHS AND SAV.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

ST/JRJ/REV
Hazardous weather outlook, May 27, 3:56 AM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EDT SAT MAY 27 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
456 AM EDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING AND THOSE THAT DEVELOP COULD BECOME STRONG.
THE BEST COVERAGE WILL LIKELY BE ACROSS SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, May 27, 4:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SAT MAY 27 2006

SCZ043-048-049-272200-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
501 PM EDT SAT MAY 27 2006

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND COLLETON
COUNTY THROUGH 600 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF BLAKE...OR
ABOUT 7 MILES EAST OF YEMASSEE...MOVING SOUTHEAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHITE
HALL...TOMOTLEY...SALKEHATCHIE...HENDERSONVILLE...BREWTON...BLAKE...
GARDENS CORNER...GREEN POND...LOBECO AND DALE THROUGH 600 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, May 27, 4:11 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     CROCKETVILLE            32.92N 81.08W
05/27/2006                   HAMPTON            SC   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&
Local storm report, May 27, 4:24 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     GOOSE CREEK             32.98N 80.03W
05/27/2006                   BERKELEY           SC   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE IN THE FOREST LAWN SUBDIVISION.

&&
Local storm report, May 27, 4:31 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HUNTERS                 32.65N 81.55W
05/27/2006                   SCREVEN            GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&
Special weather statement, May 27, 4:32 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT SAT MAY 27 2006

GAZ100-101-272215-
BULLOCH-EFFINGHAM-
532 PM EDT SAT MAY 27 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH
COUNTY THROUGH 615 PM EDT...

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTH OF OAKY TO 4 MILES NORTHWEST OF EGYPT...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF SPRINGFIELD TO 13 MILES NORTHWEST OF
SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
KILDARE...OAKY...EGYPT...ARDMORE...SHAWNEE...TUSCULUM...HUBERT...
IVANHOE...LORENZO...SPRINGFIELD AND CLYO THROUGH 615 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

SOME OF THESE STORMS IN SCREVEN COUNTY HAVE PRODUCED DAMAGING WINDS
AND LIKELY LARGE HAIL. BE PREPARED TO MOVE INSIDE A SAFE LOCATION IF
THESE STORMS APPROACH.
Local storm report, May 27, 4:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             HILTON HEAD ISLAND      32.22N 80.75W
05/27/2006  M1.75 INCH       BEAUFORT           SC   LAW ENFORCEMENT

&&

The radar

The Charleston,SC radar (KCLX), 67 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chatham

When
May 27, 4:45 PM EST
Where
Chatham County, Savannah
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.050, -81.083

Powerlines down on Walberg St.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513246.